Going on the 7th month since my daughters 6 day prednisone prescription. After about two and a half months of psychosis and mania, a psychiatrist that had been treating her called her in a prescription for lithium. With no follow up care!!!From my understanding she should have had lab work when taking lithium. After approximately one week on the lithium the mania finally ended , but then severe depression took its place. She then refused to take any more of the lithium. We’ve tried multiple doctors around our home town and they have tried a couple antidepressants. She was on each one for 6-8 weeks and neither one had any success in relieving this depression. She’s never experienced any type of depression remotely close to this. We eventually made her an appointment at Mayo Clinic in Minnesota. While there she had multiple appointments and saw several doctors. They knew exactly what we were going through. They were well aware of the dangerous side effects of the prednisone. Unfortunately, unless we could have stayed for several weeks, there really wasn’t much they could do except tell us to find a place that offered congnitive therapy. So we came back home trying to find this type of help. She has now developed such a fear of doctors, and distrust for psychiatrists that she is afraid to seek help. She admits her depression has taken over her life and now has no interest in anything. She tried enrolling back in college, but her anxiety wouldn’t let her go through with it. We recently tried taking her to an all girls facility for depression and anxiety, bipolar, eating disorders. We drove 9 hours to get her there. Once we were there, she was too afraid to stay. They knew of these types of psychosis and depressive reactions to prednisone. And I felt this was our only hope. She simply was too afraid for us to leave her because of the way she was treated at other hospitals.. What angers me most is that she had viral pharyngitis when a physician assistant prescribed her this prednisone. She shouldn’t have even been given such a dangerous medication for a virus. We are still desperately seeking help for her. I guess I’m hoping someone will see this and know how to help us. We’re simply desperate.
On Monday I was given a steroid shot for severe cold/flu/sinus issues. They also prescribed me a z-pac and prednisone....well I have not been able to sleep AT ALL going on 4 days. I am desparate to sleep. I called the doctor and all they would do for me is prescribe me some xanax....this does not seem to be helping tonight. Can I take nyquil on top of all this or will this be a bad idea. I am going insane without sleep! HELP! I also tried to take benedryl last night, which usually I can take one and it will knock me out but I took 4 and they did absolutely nothing to make me sleep.